In the context that batches of vaccines have arrived in many countries around the world to conduct COVID-19 vaccination, the first data on vaccine side effects have been reported in the United States, where some authors are concerned about the vaccine reaction in filler injection patients that occurs with the second dose of Moderna vaccine.
Accordingly, 3 out of 15,184 vaccinated people developed mild facial edema, one case was injected with fillers two weeks before, and the remaining two instances used fillers six months earlier. As a result, people who were treated with Botox before are concerned whether they should take the vaccine.
In today’s article, the team at Botox Oakville will give you an explanation to why it is safe to do so.
What do experts say about taking the COVID vaccine after already having Botox treatment?
While filler use is on the rise and vaccines are rolling out across the population to prevent the COVID-19 pandemic, the Best Botox Oakville experts can explain the mechanism and provide you with guidance on the treatment and management of these side effects.
Specifically, mild facial edema in the first days following COVID-19 vaccination in three studied cases could be indicative of a delayed inflammatory response. This is a manifestation of vaccine reactivity in general, including other manifestations such as headache, pain, swelling in the arm or nausea. In cases where fillers are used, a late inflammatory reaction may occur when the patient has a respiratory infection, sinusitis, an abscess in the oral cavity, or other vaccinations. In the three cases above, one case of edema occurred after the COVID-19 vaccine vaccination that appeared to be similar to the swelling that occurred after the previous influenza vaccine.
However, this reaction is rare (only 3 out of 15,184 vaccination cases), and this swelling will improve with basic treatment such as antihistamines or oral corticosteroids by the best botox doctor in Oakville. Patients need to be examined, treated and monitored by specialist doctors knowledgeable about the complications and side effects of fillers. We also want to emphasize that this side effect is not a reason to delay or refuse the COVID-19 vaccine given that it is mild, treatable edema, and the benefits of vaccination are much greater.
So, is it safe?
As an advice for Botox-treated patients all around Oakville, our team of experts did not see any difference in the side effect between types of filler and vaccine brands. Our Botox Oakville staff recommended that fillers should be injected at least 2 weeks after vaccination to reduce the risk of this side effect.
Thus, you should not be too worried about these side effects and if there are any unusual manifestations after injecting fillers, you should visit, treat and monitor the conditions with the help of experienced specialists who have good understandings of the risks and side effects of fillers, such as the best botox doctor in Oakville at our facilities.